Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Will stamlo 5 cause harm if consumed twice in 14 hours?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4583 Questions
I am on stamlo 5 once a day. Inardvently I took another tab in the night at about 11 pm after a gaps of 14 hrs. Will it cause any serious harm ?
Posted Thu, 3 May 2012 in Hypertension and Heart Disease
Answered by Dr. Aashish Raghu 13 minutes later

Thanks for the query.

Stamlo usually has a blood pressure lowering effect. If taken in overdose on usually more than 10 tablets, it can cause severe hypotensive symptoms such as giddiness and fainting, fluid in lungs that can cause shortness of breath and high heart rate presenting as racing of the heart.

Now to answer your query, you have consumed one tablet more. It will usually not cause any severe adverse effect, but if you have any of the above mentioned symptoms you need to get to Emergency Room.

Some patients need two tablets in a gap of 12 hours for proper management of blood pressure. However I suggest you not to repeat this again. Consult your doctor before you make any changes with the doses and frequency of medication.

As of now, you may drink a glass of water and lie down. You may elevate your lower limbs over a pillow for a while till you feel better. Avoid getting up at night or even in the morning by yourself unless you have someone to help you sit and stand up. Do not get up immediately to standing position.

You can sit up for few minutes and move your feet like you are pushing on accelerator pedal in a car. Do this for 5-6 times and then with the help of someone, stand up slowly. If you feel weak, giddy, you should avoid standing up and stay lying down.

Get your blood pressure monitored. If it is too low, then consider visiting the emergency room for medical intervention.

I hope I have answered your query. I will be available to answer your follow up queries.

Above answer was peer-reviewed by
Follow-up: Will stamlo 5 cause harm if consumed twice in 14 hours? 3 days later

Thanks for the answer
After I took the tablet I had a brief phase of sweating and after taking a glass of water I felt better and never had any major problem in the night.
I usually take the medicint in the morning. Since I had taken the medicing=ne in the night would it be OK if I take my usual dose in the morning again ?
Answered by Dr. Aashish Raghu 15 minutes later

You can resume with morning dose as usual. Do not change the course of treatment without advice from your Doctor.

Do make sure you do not repeat this mistake again. Keep your blood pressure in control. Exercise daily.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor